Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 120, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jul 21, 2008, 2:48 AM CDT for Boone County, Dallas County, Greene County, Iowa. It was in force for 42 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 2:48 AM CDT (07:48 UTC)
- Expired
- Jul 21, 2008, 3:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Boone County, IA, Dallas County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 37 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 2:49 AM CDT | TSTM WND GST 67 | Dawson, IA | FROM KCCI TV VIEWER |
| Jul 21, 2:52 AM CDT | TSTM WND DMG | Dawson, IA | NUMEROUS TREES UPROOTED WITH ONLY ONE ROAD OPEN IN TOWN. 3 HOMES WITH TREES ON THEM. A FEW LP TANKS IN TOWN LEAKING DUE TO TREE DAMAGE. DAMAGE ALSO AT THE GRAIN ELEVATOR IN TOWN. |
| Jul 21, 3:00 AM CDT | TSTM WND DMG | Grand Junction, IA | NUMEROUS TREES DOWN...SOME UP TO TWO FEET IN DIAMETER. POWER OUTAGES...ESPECIALLY IN RURAL AREAS. TIME ESTIMATED. |
| Jul 21, 3:00 AM CDT | TSTM WND GST 0 | Perry, IA | WIDESPREAD TREE DAMAGE IN TOWN. |
| Jul 21, 3:02 AM CDT | TSTM WND DMG | Perry, IA | NUMEROUS LARGE TREES DOWN. |
| Jul 21, 3:05 AM CDT | TSTM WND DMG | Dawson, IA | NUMEROUS TREES DOWNED AND POWER LINES DOWNED ALONG HIGHWAY 141 FROM JAMAICA TO PERRY. SPOTTER IN DAWSON ALSO REPORTS TREE DAMAGE. |
| Jul 21, 3:09 AM CDT | TSTM WND DMG | Perry, IA | ONE FOOT DIAMETER TREE DOWN. OTHER WIDESPREAD TREE DAMAGE. |
| Jul 21, 3:09 AM CDT | TSTM WND GST 70 | Perry, IA | DAMAGING WIND LASTED 10 MINUTES AND STILL IN PROGRESS |
| Jul 21, 3:12 AM CDT | TSTM WND GST 100 | Dawson, IA | TREES UPROOTED |
| Jul 21, 3:13 AM CDT | TSTM WND GST 100 | Dawson, IA | TRAINED SPOTTER REPORTS ESTIMATED 100 MPH WIND GUST AND TREES UPROOTED IN DAWSON. |
| Jul 21, 3:14 AM CDT | TSTM WND DMG | Perry, IA | LAW ENFORCEMENT REPORTS TREES DOWN IN PERRY. |
| Jul 21, 3:14 AM CDT | TSTM WND GST 60 | Wsw Woodward, IA | KCCI TV SCHOOLNET SITE |
| Jul 21, 3:20 AM CDT | TSTM WND DMG | Madrid, IA | EXTENSIVE AND LARGE TREE LIMBS BLOWN OFF TREES. WILL NEED BULLDOZER TO CLEAR STREETS |
| Jul 21, 3:27 AM CDT | TSTM WND DMG | Nnw Woodward, IA | TRAINED SPOTTER REPORTS WHOLE TREES DOWN IN WOODWARD WITH WIND GUSTS ESTIMATED AT 75 MPH. ALSO REPORTS DIME TO NICKEL SIZED HAIL FELL AT APPROXIMATELY 300 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3989 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 26.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDMX 210749
TORDMX
IAC015-049-073-210845-
/O.NEW.KDMX.TO.W.0120.080721T0748Z-080721T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
248 AM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
NORTHERN DALLAS COUNTY IN CENTRAL IOWA...
SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 345 AM CDT.
* AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
JEFFERSON...OR 39 MILES SOUTH OF FORT DODGE...MOVING EAST AT 60
MPH.
* THE TORNADO WILL BE NEAR...
GRAND JUNCTION BY 250 AM CDT...
RIPPEY AND DAWSON BY 255 AM CDT...
BERKLEY BY 300 AM CDT...
PERRY BY 305 AM CDT...
WOODWARD AND BOUTON BY 310 AM CDT...
GRANGER AND MADRID BY 320 AM CDT...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR
THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4208 9443 4199 9372 4186 9375 4186 9382
4172 9382 4172 9383 4183 9429 4186 9429
4186 9442 4187 9446
TIME...MOT...LOC 0748Z 289DEG 46KT 4195 9432
$$3 follow-up statements
000
WWUS53 KDMX 210803
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
301 AM CDT MON JUL 21 2008
IAC015-049-073-210845-
/O.CON.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
GREENE IA-BOONE IA-DALLAS IA-
301 AM CDT MON JUL 21 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTHERN
DALLAS...SOUTHERN BOONE AND SOUTHEASTERN GREENE COUNTIES...
AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR RIPPEY...OR 38 MILES NORTHWEST OF DES
MOINES...MOVING EAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
WOODWARD BY 310 AM CDT...
MADRID AND GRANGER BY 320 AM CDT...
WIDESPREAD EXTREME WIND DAMAGE IS POSSIBLE FROM THIS STORM.
SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4208 9443 4199 9372 4186 9375 4186 9382
4172 9382 4172 9383 4183 9429 4186 9429
4186 9442 4187 9446
TIME...MOT...LOC 0801Z 289DEG 46KT 4190 9411
$$000
WWUS53 KDMX 210809
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
309 AM CDT MON JUL 21 2008
IAC073-210819-
/O.CAN.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
GREENE IA-
309 AM CDT MON JUL 21 2008
...THE TORNADO WARNING FOR SOUTHEASTERN GREENE COUNTY IS CANCELLED...
AT 305 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4186 9417 4186 9416 4204 9414 4199 9372
4186 9375 4186 9382 4172 9382 4183 9429
4186 9428
TIME...MOT...LOC 0809Z 289DEG 46KT 4187 9398
$$
IAC015-049-210845-
/O.CON.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
BOONE IA-DALLAS IA-
309 AM CDT MON JUL 21 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTHERN
DALLAS AND SOUTHERN BOONE COUNTIES...
AT 305 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR BOUTON...OR 31 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 53
MPH.
THE TORNADO WILL BE NEAR...
WOODWARD AND 9 MILES SOUTH OF LUTHER BY 315 AM CDT...
MADRID AND GRANGER BY 320 AM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 80 MPH.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4186 9417 4186 9416 4204 9414 4199 9372
4186 9375 4186 9382 4172 9382 4183 9429
4186 9428
TIME...MOT...LOC 0809Z 289DEG 46KT 4187 9398
$$000
WWUS53 KDMX 210830
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT MON JUL 21 2008
IAC015-049-210840-
/O.CAN.KDMX.TO.W.0120.000000T0000Z-080721T0845Z/
BOONE IA-DALLAS IA-
330 AM CDT MON JUL 21 2008
...THE TORNADO WARNING FOR NORTHERN DALLAS AND SOUTHERN BOONE
COUNTIES IS CANCELLED...
AT 327 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.
LAT...LON 4186 9417 4186 9416 4204 9414 4199 9372
4186 9375 4186 9382 4172 9382 4183 9429
4186 9428
TIME...MOT...LOC 0830Z 289DEG 46KT 4178 9364
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 21, 12:10 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 21, 12:10 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1210 AM CDT MON JUL 21 2008 ...UPDATED FOR AVIATION... .DISCUSSION... .SHORT TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/... STRONG LOW LEVEL CAP IN PLACE NEAR 900-850 MB THIS AFTERNOON NORTH OF SFC WARM FRONT WHICH IS NEARLY STAGNANT OVER SRN NEBRASKA AND NORTHERN MISSOURI. SOME ELEVATED INSTABILITY THOUGH IS BEING REALIZED DUE TO WARM ADVECTION OVER WRN IA WHERE SHOWERS AND A FEW BENIGN THUNDERSTORMS HAVE DEVELOPED...AND THIS ACTIVITY SHOULD REMAIN RATHER UNEVENTFUL FOR MUCH OF THE AFTERNOON...THOUGH AN ISOLD SVR STORM IS POSSIBLE GIVEN OVERALL INSTABILITY. WILL BE DIFFICULT TO GENERATE SFC BASED THUNDERSTORMS THROUGH MUCH OF THE AFTERNOON DUE TO AFOREMENTIONED CAP AND ANY ORGANIZED ACTIVITY WILL LIKELY AWAIT SUPPORT FROM THE INCREASING LOW LEVEL JET. ONCE STORMS DO FORM...SOME TRAINING IS LIKELY FROM WEST TO EAST ALONG THE 850 MB BOUNDARY THROUGH CNTRL IA WITH THE POTENTIAL FOR HEAVY RAINFALL. MORE SIGNIFICANT UPPER LEVEL DYNAMICS STILL REMAIN UPSTREAM WHERE A PAIR OF UPPER LEVEL TROUGHS WILL SOON CONSOLIDATE BEFORE MOVING TOWARDS THE MIDWEST OVERNIGHT. THIS CONSOLIDATION WILL RESULT IN STRENGTHENING OF THE UPPER LEVEL JET AND ENHANCED UPPER LEVEL DIVERGENCE IN THE RIGHT EXIT REGION OF THE JET...WHICH COMBINED WITH STRONG SHORT WAVE ENERGY AT 500 MB SHOULD BE SUFFICIENT TO SUSTAIN A SEVERE MCS ACROSS NEBRASKA AND SOUTH DAKOTA MOVING INTO IOWA AFTER MIDNIGHT. POTENTIAL FOR A DERECHO TYPE EVENT MOVING THROUGH AFTER 06Z ALONG WITH ADDITIONAL HEAVY RAINFALL OVER AREAS THAT HAVE BEEN SOAKED THE PAST THREE DAYS. HAVE THUS ISSUED A FLASH FLOOD WATCH FOR TONIGHT FOR PORTIONS OF CNTRL IA. .LONG TERM /MONDAY THROUGH SUNDAY/... ONCE THE MCS CLEARS OUT BY MID MORNING THINGS WILL QUIET DOWN FOR SEVERAL HOURS...BUT SOME ADDITIONAL PRECIP MAY THEN DEVELOP NEAR THE 850 MB WARM FRONT OVER SOUTHERN IA SO WILL MAINTAIN SLIGHT CHANCE/CHANCE POPS IN THE SOUTH MONDAY AFTERNOON/NIGHT. STRONG TO SEVERE STORMS ARE A POSSIBILITY HERE...HOWEVER IT APPEARS UNLIKELY THAT INSTABILITY WILL BE ABLE TO RECOVER ENOUGH FOR THIS. THEREAFTER...HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST/GREAT LAKES WILL SHOVE THE BOUNDARY SOUTH OF OUR AREA BY TUESDAY MORNING...WITH GFS TAKING IT DOWN TO AROUND TOPEKA AND NAM AND ECMWF KEEPING IT JUST BARELY TO OUR SOUTHWEST. IN ANY EVENT THE HIGH PRESSURE WILL DOMINATE CENTRAL IA PROVIDING QUIETER WEATHER TUESDAY AND WEDNESDAY. AS A MID LEVEL RIDGE PASSES THROUGH THE MIDWEST WEDNESDAY NIGHT...A SURFACE TROUGH WILL CARRY THE OLD BOUNDARY THROUGH FROM THE WEST PROVIDING HIGHER RAIN CHANCES. HAVE BUMPED POPS UP TO AROUND 40 WED NIGHT/THURS AS FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SCENARIO. SEVERE WEATHER WILL BE A POSSIBILITY HERE AS WE SHOULD BE ABLE TO DESTABILIZE WITH SOUTHEASTERLY FLOW ON THE BACKSIDE OF THE DEPARTING SFC HIGH...AND WNW MID LEVEL FLOW WILL PROVIDE SOME SHEAR FOR STORMS TO WORK WITH. ONCE THIS SYSTEM WORKS THROUGH BY LATE THURSDAY WE WILL ONCE AGAIN BE IN NORTHWESTERLY FLOW WITH SLIGHTLY BELOW NORMAL TEMPERATURES AND LOWER RAIN CHANCES THROUGH THE WEEKEND. && .AVIATION...21/06Z CONVECTION NOW DEVELOPING RAPIDLY ALONG A KFOD-KDSM-KOTM LINE AND EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS. SEVER WEATHER ENVIRONMENT IN PLACE OVERNIGHT...AND EXPECT LARGER LINE OF STORM OVER NORTHWEST IOWA TO MOVE THROUGH THE AREA OVERNIGHT. HAVE TEMPOS OD SEVERE WIND GUSTS AT KFOD-KDSM AND KOTM IN THE 7-11 UTC TIMEFRAME. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL IOWA...BETWEEN HIGHWAYS 3 AND 92...UNTIL 7 AM CDT MONDAY. && LONG TERM...LEE SHORT TERM/AVIATION...DONAVON/RUSSELL
Hazardous weather outlook, Jul 20, 3:31 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SUN JUL 20 2008 IAZ023>028-033>039-044>050-058>062-212045- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA BETWEEN HIGHWAY 3 AND HIGHWAY 92. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING WITH A FEW SEVERE STORMS POSSIBLE WITH THE PRIMARY THREAT BEING QUARTER SIZED HAIL. MORE SIGNIFICANT THUNDERSTORMS ARE ANTICIPATED TO DEVELOP AFTER 10 PM. QUARTER SIZED HAIL AND DAMAGING WINDS TO 70 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH ISOLATED TORNADOES. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH THE OVERNIGHT ACTIVITY WITH THE POTENTIAL FOR ONE TO THREE INCHES OF RAIN OVER A SHORT PERIOD OF TIME. THIS RAINFALL ALONG WITH SATURATED SOILS FROM RECENT HEAVY RAINS WILL CREATE THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY THROUGH THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ESPECIALLY OVERNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED. IAZ057-070>075-081>086-092>097-212045- AUDUBON-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT. QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON AREA STREAMS AND CREEKS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM. IAZ004>007-015>017-212045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 331 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT. QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM. DONAVON
In the hours before
Local storm report, Jul 21, 1:24 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL 4 N DALLAS CENTER 41.74N 93.97W
07/21/2008 E1.25 INCH DALLAS IA TRAINED SPOTTER
&&
BMOYERLocal storm report, Jul 21, 1:46 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
146 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM HAIL GRIMES 41.66N 93.79W
07/21/2008 E0.88 INCH POLK IA LAW ENFORCEMENT
&&
BFLocal storm report, Jul 21, 2:20 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG DENISON 42.02N 95.35W
07/21/2008 CRAWFORD IA LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS DENISON AND CRAWFORD COUNTY.
&&
JJOHNSONLocal storm report, Jul 21, 2:27 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND GST 3 ENE CARROLL AIRPORT 42.06N 94.73W
07/21/2008 M76 MPH CARROLL IA MESONET
FROM KCCI-TV SCHOOLNET SITE
&&
SMALLLocal storm report, Jul 21, 2:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM TSTM WND GST 3 SE ARCADIA 42.06N 95.01W
07/21/2008 E65 MPH CARROLL IA TRAINED SPOTTER
&&
MRUSSELLLocal storm report, Jul 21, 2:44 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
244 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM TSTM WND DMG SCRANTON 42.02N 94.55W
07/21/2008 GREENE IA LAW ENFORCEMENT
NUMEROUS TREES DOWN DUE TO VERY HIGH WINDS.
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 51 min |
| Jul 21, 1:10 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 65 min |
| Jul 21, 1:15 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 45 min |
| Jul 21, 1:33 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 42 min |
| Jul 21, 1:47 AM CDT | Flash Flood Warning | DMX | Crawford, Sac | 4 hr |
| Jul 21, 1:54 AM CDT | Areal Flood Advisory | DMX | Calhoun, Humboldt, Pocahontas, Webster | 3 hr |
| Jul 21, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 45 min |
| Jul 21, 2:03 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie | 57 min |
| Jul 21, 2:10 AM CDT | Tornado Warning | DMX | Calhoun, Carroll, Sac | 50 min |
| Jul 21, 2:19 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 41 min |
| Jul 21, 2:20 AM CDT | Flash Flood Warning | DMX | Carroll | 3 hr |
| Jul 21, 2:33 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk, Story | 57 min |
| Jul 21, 2:39 AM CDT | Flash Flood Warning | DMX | Mahaska | 4 hr |
| Jul 21, 2:51 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 27 min |
| Jul 21, 3:06 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 54 min |
| Jul 21, 3:14 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Marion, Polk, Warren | 61 min |
| Jul 21, 3:16 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 17 min |
| Jul 21, 3:17 AM CDT | Tornado Warning | DMX | Polk | 28 min |
| Jul 21, 3:21 AM CDT | Areal Flood Advisory | DMX | Boone, Dallas, Greene, Jasper, Polk, Story | 3 hr |
| Jul 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 53 min |
| Jul 21, 3:53 AM CDT | Areal Flood Advisory | DMX | Jasper, Madison, Marshall, Story, Warren | 8 days |
| Jul 21, 3:53 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more | 67 min |
| Jul 21, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 40 min |
Nearby
Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.